Convulsions with propofol: a rare adverse event.
Аннотация
We present a rare but potentially harmful adverse reaction of propofol. A 50-year-old patient was posted for laparoscopic cholecystectomy, developed generalized convulsions after few seconds of propofol administration at anesthesia induction. Convulsions subsided with intravenous administrations of thiopentone and midazolam. Patient remained hemodynamically stable and surgery was uneventful. Blood sugar, serum electrolytes and arterial blood gas analysis were normal. Postoperatively, there was no evidence of postictal phase, serum electrolytes and postoperative computerized tomographic scanning of the head were normal. Patient had uneventful recovery. The administration of propofol has been associated with abnormal movements collectively termed as seizure-like phenomenon. Despite the claims that propofol may have proconvalsant activity, there is significant amount of evidence to the contrary also. The pathophysiological mechanisms behind the neuroexcitatory symptoms with propofol are unknown. Propofol alters the conscious state, the transition from the conscious state to anesthesia or vice versa may be a particularly vulnerable period and may be prolonged after the end of propofol administration.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.